[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.173.253. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 26, 1948

HYPERKERATOSIS AND ONYCHOLYSIS AFTER USE OF NEW NAIL COSMETIC

Author Affiliations

Newark, N. J.; New York

JAMA. 1948;137(9):785. doi:10.1001/jama.1948.82890430001008
Abstract

A new product "everon" has recently been introduced for use in lacquering nails. Apparently it is applied to the nail before the enamel for the purpose of producing a better adhesion of the enamel to the nail substance. The chemical nature of this product is not known to us beyond the fact that it contains some synthetic resins.

Two patients are the basis for this report; their clinical condition and history are virtually identical:

Within three days of the use of "everon" (in one after a first application and the other after a fourth application) the tips of all fingers became tender and slightly swollen; then followed changes in all fingers leading to subungual hyperkeratosis and the beginning in some nails of onycholysis. Attempted removal of the enamel even within a week of its application disclosed a permanent staining of the nail.1

Patch tests with "Everon" on both these

First Page Preview View Large
First page PDF preview
First page PDF preview
×